Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 38, NWS Grand Rapids, MI

April 29, 2021

NWS Grand Rapids, MI issued this small craft advisory at Apr 29, 2021, 3:30 PM EDT. It took effect at Apr 30, 2021, 8:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2021, 3:30 PM EDT (19:30 UTC)
In effect from
Apr 30, 2021, 8:00 AM EDT
Expired
Apr 30, 2021, 5:00 PM EDT
In force
9 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

551 
WHUS73 KGRR 291930
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
330 PM EDT Thu Apr 29 2021

LMZ844>849-300330-
/O.NEW.KGRR.SC.Y.0038.210430T1200Z-210430T2000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
330 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT FRIDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 25 
  knots and waves 2 to 4 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 8 AM to 4 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
959 
WHUS73 KGRR 300219
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1019 PM EDT Thu Apr 29 2021

LMZ844>849-301100-
/O.CON.KGRR.SC.Y.0038.210430T1200Z-210430T2000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1019 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT
FRIDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 25 
  knots and waves 2 to 4 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 8 AM to 4 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
158 
WHUS73 KGRR 300710
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
310 AM EDT Fri Apr 30 2021

LMZ844>849-301515-
/O.CON.KGRR.SC.Y.0038.210430T1200Z-210430T2000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
310 AM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 4 PM EDT THIS AFTERNOON...

* WHAT...North winds to 25 knots and waves 3 to 5 feet.

* WHERE...St Joseph to Manistee.

* WHEN...From 8 AM this morning to 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
085 
WHUS73 KGRR 301522
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1122 AM EDT Fri Apr 30 2021

LMZ844>849-302000-
/O.CON.KGRR.SC.Y.0038.000000T0000Z-210430T2000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1122 AM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...North winds to 25 knots and waves 3 to 5 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Till 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
991 
WHUS73 KGRR 301942
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
342 PM EDT Fri Apr 30 2021

LMZ849-010345-
/O.EXT.KGRR.SC.Y.0038.000000T0000Z-210430T2100Z/
/O.NEW.KGRR.GL.W.0009.210501T1200Z-210501T2000Z/
Pentwater to Manistee MI-
342 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY...

* WHAT...For the Gale Warning, south gales to 40 knots and waves 6
  to 9 feet expected. For the Small Craft Advisory, northwest 
  winds 15 to 25 knots into late afternoon then diminishing to 
  under 15 knots by midnight. Waves 3 to 5 feet early diminishing 
  to 1 to 3 feet.

* WHERE...Pentwater to Manistee MI.

* WHEN...For the Gale Warning, from 8 AM to 4 PM EDT Saturday. 
  For the Small Craft Advisory, until 5 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ844>848-010345-
/O.EXT.KGRR.SC.Y.0038.000000T0000Z-210430T2100Z/
/O.NEW.KGRR.GL.W.0009.210501T1200Z-210502T0100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
342 PM EDT Fri Apr 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 8 AM TO 9 PM EDT SATURDAY...

* WHAT...For the Gale Warning, south gales to 40 knots and waves 5
  to 8 feet expected. For the Small Craft Advisory, northwest
  winds 15 to 25 knots into late afternoon then diminishing to
  under 15 knots by midnight. Waves 3 to 5 feet early diminishing
  to 1 to 3 feet.

* WHERE...St Joseph to Pentwater.

* WHEN...For the Gale Warning, from 8 AM to 9 PM EDT Saturday. 
  For the Small Craft Advisory, until 5 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:29 PM EDT, 1 minute earlier.

Area forecast discussion, Apr 29, 3:29 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Grand Rapids MI
329 PM EDT Thu Apr 29 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 253 PM EDT Thu Apr 29 2021

- Scattered showers as the cold front drops down this evening

- A few thunderstorms possible Saturday afternoon into the night

- Rain with some thunderstorms starting up Sunday afternoon

&&

.DISCUSSION...(This evening through next Thursday)
Issued at 253 PM EDT Thu Apr 29 2021

- Scattered showers as the cold front drops down this evening

Showers and even a few thunderstorms have developed upstream in
Central WI ahead of the cold front tracking our way. This front
drops through the CWA this evening. While some instability
persists for a few more hours ahead of this front...by the time it
gets to our CWA...the instability and risk for storms should be
gone based on the recent high res models.  However we will need
to monitor the trends for the next few hours.

- A few thunderstorms possible Saturday afternoon into the night

Warm air advection strengthens over the shallower cold airmass
Saturday. This will lead to clouds and scattered showers. Weak
elevated instability develops for the afternoon and evening. This
could lead to an isolated thunderstorm. Severe weather is not
predicted given the elevated nature of the weak instability.
After midnight the forcing moves off to the east taking any
showers or storms with it.

- Rain with some thunderstorms starting up Sunday afternoon

Overall this is a trend for somewhat less precipitation with this
event. The mid to upper level low down over northern Mexico
lifts northeast and gets caught up in the deep southwesterly flow
aloft Friday into Saturday. This system moves into the OH Valley
Sunday into Monday. Abundant Gulf moisture arrives with values
approaching 1.5 inches. The potential for a half inch or more of
rain is still fairly high...which would be beneficial for many
area. Models are showing elevated instability Sunday afternoon the
with some models keeping it around through Monday. Thus a few
thunderstorms are possible.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 150 PM EDT Thu Apr 29 2021

IFR conditions will prevail for a few hours this afternoon at most
TAF sites in Southwest Lower MI. The low level moisture does
decrease from west to east as we go through the afternoon and KMKG
has already lifted into the MVFR range. All TAF sites will
eventually see VFR conditions by evening. New showers will be
moving in from the northwest during the evening though. They will
be scattered. A brief window of MVFR conditions exists behind the
departing showers towards midnight...but after midnight a drier
and colder airmass will start advecting in. Gusty conditions will
develop...especially Friday morning.

&&

.MARINE...
Issued at 253 PM EDT Thu Apr 29 2021

The increasing northwest winds and cold air advection will likely
lead to hazardous conditions for small craft starting up late
tonight and lasting into Friday. Headlines will likely be needed
for Saturday as well with a strengthening southwest to west flow.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 8 AM to 4 PM EDT Friday for LMZ844>849.

&&

SYNOPSIS...MJS
DISCUSSION...MJS
AVIATION...MJS
MARINE...MJS
Hazardous weather outlook, Apr 29, 3:51 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
351 AM EDT Thu Apr 29 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-300800-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
351 AM EDT Thu Apr 29 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Frost is expected Friday night. Isolated thunderstorms are
possible Saturday night and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-300800-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
351 AM EDT Thu Apr 29 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Wind and waves may be hazardous to small craft Friday and again
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 6:46 PM EDTSpecial Weather StatementGRRAllegan, Barry, Clare, Ionia, Isabella, Kalamazoo and 11 more119 min

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.